MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C2860
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was disposed of by the hospital and is no longer available for return.Without the return of the device, an investigation cannot be performed.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
While preparing a new ruby coil for a coil embolization procedure, the technician accidentally dropped the ruby coil onto the floor while it was still inside its packaging hoop.The ruby coil was dropped prior to use and therefore, was not used in the procedure.The procedure was successfully completed using a new ruby coil.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7246368
Report Number3005168196-2018-00281
Device Sequence Number13494001
Product Code HCG
UDI-Device Identifier00814548013091
UDI-Public00814548013091
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other Health Care Professional
Device Expiration Date11/08/2024
Device Catalogue NumberRBY2C2860
Device Lot NumberF72774
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2018
Initial Report FDA Received Date02/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1